MAUDE Adverse Event Report: MSD DEGGENDORF MFG PEEK PREVAIL CERVICAL INTERBODY DEVICE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

MSD DEGGENDORF MFG PEEK PREVAIL CERVICAL INTERBODY DEVICE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Catalog Number 4210564
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that patient with degenerative disc disease underwent fusion at c5-c6, intra-op, screw went off through the implant screw hole.The screw could not engage the lower hole as the screw head went past completely the lower hole without breaking / violating the hole as a result doctor had use and plate and screw as a rescue measurement.Product came in contact with patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic examination identified deformation around both bone screw flange hole diameters, and deformation at the posterior wall of one of the holes, consistent with over tightening of the bone screw into interbody device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PEEK PREVAIL CERVICAL INTERBODY DEVICE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6583761
Report Number1030489-2017-01288
Device Sequence Number13475780
Product Code ODP
UDI-Device Identifier00613994502087
UDI-Public00613994502087
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K073285
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2024
Device Catalogue Number4210564
Device Lot Number45DF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer07/13/2017
07/13/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date07/18/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient Weight65